B12

Hi, I had blood tests and it came back that I was seriously low on my b12... I've had 2 injections, I have another 2 this week then one after Christmas.. just wondering, I'm having chest pains. Well not so much pains, like heaviness, tightness, irritating pain sort of thing.. I have anxiety too but I'm not sure if this has anything to do with b12? Anyone had this before?

6 Replies

oldestnewest
  • Anxiety is definitely a symptoms of a B12 deficiency. It can also cause the heavy-chested feeling.

  • Notice from your profile that the anxiety was there before you started treatment - and it may well be a symptom of the deficiency - even if it has been around for a while.

    The tightness and heaviness may be the anxiety but could also just be co-incidental - eg if you have a cold and there are a lot of those going round at the moment.

    Suggest that you have a look at the list of symptoms of B12 on this link and make a not of everything that applies and monitor how they change as you have your loading doses and beyond

    pernicious-anaemia-society....

    Do you know if your blood work also showed signs of macrocytic anaemia - blood cells larger and rounder than they should be. This affects how efficiently your blood transports oxygen to cells so could also be part of what you are feeling.

  • Aw thank you so much!! No I'm not sure! Got the doctors in the morning so ill ask then!

  • I hope the GP did not treat you like a hypochondriac. This happens quite a bit with anxiety. Did they want to put you on an antidepressant medication?

    Also, with your injections, are you supplementing with folic acid and a daily multivitamin?

  • I'm on citalopram yes :( 10mg for panic attacks. I'm also on folic acid tablets yes

  • Are you keeping a logbook of all your symptoms?

    Anxiety is one of the psychological side effects of neurological damage.

    By scoring you symptoms everyday you can monitor progress. Repair of neurological damage is very slow.

    You will be on a roller coaster ride of highs and low as you get B12 injections and they run out.

    But you should see overall improvement over time even though you may feel worse on any particular day.

You may also like...